MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0204CSSMX
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the physician was treating a ruptured right pcom aneurysm.She was able to successfully deploy a 4x7 optimax.She followed with a 2x4 optimax.She was able to position the coil after attempting multiple adjustments pulling/pushing to find the right placement.She received a successful green light sequence on the detacher.She slowly pulled back the pusher wire from the coil mass until the wire was no longer visible on the screen when the tail of the coil got sucked into the microcatheter.She used the pusher wire to reposition the coil and tuck it back into the mass then started pulling back once again.Again, the pusher wire was off the screen when the coil sucked back into the micro.She then advanced the micro and guidewire at the same time which freed the coil; however, it displaced the last loop and it moved into the ica.She tried once again to push the tail back into the coil mass using the guidewire and micro which ended up further kicking the tail into the ica.She was worried about the coil flying away and decided to stent down the coil tail.No further coils were deployed.She used a 45 degree sl10 as the micro." update 01may2026 - additional information received from the issuer: "regarding the anatomy it was straightforward and nothing abnormal.For the patient status the last known was post op and the patient was stable.I am working for an update today and will advise as soon as i have any additional information." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference#: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the implant coil and introducer sheath was not included with the device return; we observed only the delivery pusher was returned; we observed signs of a detachment cycle attempted at the detachment zone, with the pet jacket showing signs of a thermal detachment attempt being made; we observed multiple minor kinks along the hypotube; we observed the associated microcatheter was not included in the device return; we noted when the delivery pusher was inserted to an in-house xcel detachment controller, the controller showed solid green light with audible noise - repeated 4 times with 90° rotation following each attempt; we noted the electrical resistance of the delivery pusher to measure to be within specification; we conducted destructive analysis of the delivery pusher to reveal the internal sr thread; we observed the sr thread within the delivery pusher to show detachment characteristics indicating that a thermal detachment occurred.Root cause of the reported issue cannot definitively be determined based on the state of the returned device.Upon return of the device, we observed signs of a detachment cycle attempted at the detachment zone, with the pet jacket showing signs of a thermal detachment attempt being made.This was further confirmed by the analysis of the internal sr thread showing signs of a successful detachment cycle being achieved.Based on the condition of the returned device, no signs of stretching or other abnormalities were observed throughout the length of the delivery pusher.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.The exact root cause for this issue could not be confirmed; however, it is possible based on the positioning of the microcatheter during the procedure the implant movement following the detachment cycle occurred due to negative pressure from retracting the delivery pusher.Based on the condition of the returned delivery pusher, it appears the implant coil of the coil system was detached via the intended thermal detachment mechanism.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number: f250900416 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key25333034
Report Number3014162263-2026-00057
Device Sequence Number9861526
Product Code HCG
UDI-Device Identifier00818053024993
UDI-Public(01)00818053024993(11)250911(17)300911(10)F250900416
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0204CSSMX
Device Lot NumberF250900416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown